ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Nonaxisymmetric unsteady motion over a rotating disk in the presence of free convection and magnetic field

Kumari, M and Takhar, HS and Nath, G (1993) Nonaxisymmetric unsteady motion over a rotating disk in the presence of free convection and magnetic field. In: International Journal of Engineering Science, 31 (12). 1659-1668 .

[img] PDF
Motion.pdf - Published Version
Restricted to Registered users only

Download (825Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0020-7225(93)90081-5

Abstract

The nonaxisymmetric unsteady motion produced by a buoyancy-induced cross-flow of an electrically conducting fluid over an infinite rotating disk in a vertical plane and in the presence of an applied magnetic field normal to the disk has been studied. Both constant wall and constant heat flux conditions have been considered. It has been found that if the angular velocity of the disk and the applied magnetic field squared vary inversely as a linear function of time (i.e. as (1??t*)?1, the governing Navier-Stokes equation and the energy equation admit a locally self-similar solution. The resulting set of ordinary differential equations has been solved using a shooting method with a generalized Newton's correction procedure for guessed boundary conditions. It is observed that in a certain region near the disk the buoyancy induced cross-flow dominates the primary von Karman flow. The shear stresses induced by the cross-flow are found to be more than these of the primary flow and they increase with magnetic parameter or the parameter ? characterizing the unsteadiness. The velocity profiles in the x- and y-directions for the primary flow at any two values of the unsteady parameter ? cross each other towards the edge of the boundary layer. The heat transfer increases with the Prandtl number but reduces with the magnetic parameter.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 17 Feb 2011 06:04
Last Modified: 17 Feb 2011 06:04
URI: http://eprints.iisc.ernet.in/id/eprint/35628

Actions (login required)

View Item View Item